I have been on Depo Provera for 7 years. I absolutely love it! I haven't had a single period, I never gained any extra weight and I wasn't overly emotional. As far as I could tell, I didn't have any of the bad side effects. However do to some extenuating circumstances I am having to stop. When I started I was only 14, so I barely remember periods or what my body was like hormonally. I keep reading reviews about weight gain, or this helping women to stop having periods when they are really heavy and painful.
I'm really afraid stop, so I'd love some feedback on how your bodies handled stopping Depo, rather than starting it.
Depo-Provera - What sorts of side effects did you have after stopping Depo Provera?
- 20 Jun 2016 by kaori_inuzuka
- 17 January 2018
- depo-provera, provera, birth control, side effect, weight, period
Women generally get irregular bleeding for several months, as the body starts to adjust to the changing hormone balance, when they stop using Depo Provera. It can take up to 18 months to regain your proper periods & fertility.
I bled constantly & sometimes very heavily for pretty much 2 years, when I had a break from it one time (you are meant to have breaks every couple of years, the Manufacturer says, to help prevent things like the thinning of your bones, & other unpleasant long term side effects). In the end I had to go back on it, because doctors couldn't stop the bleeding. Not even with a D&C operation.
I now use a natural product that has helped me come off it & balance my hormones naturally. That's the only way I managed to get off & stay off.
If you've been on for a number of years, the Manufacturer recommends you ask for an MRI scan, to check your bones for thinning, which can lead to osteoporosis.
I’m considering coming off the Depo shot. I have been on it for almost 7 years. I got my last shot December 16th 2017. I started having dull pains that seemed to be in my ovaries, and lower back ache. Also down the front of my thighs. It was off and on for a few weeks. It was not horrible but made me think it was side effects from the shot. I’m seriously thinking of not getting my next shot in March.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - I took one dose of depo provera and did not like the side effects. I was experiencing
Posted 16 May 2013 • 1 answer
Posted 8 Sep 2013 • 1 answer
Posted 17 Nov 2014 • 1 answer
Was on depo provera for a year. Came off of it in Jan. Light period for 2 days, could I be pregnant?
Posted 6 Apr 2015 • 2 answers
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers